Aspartame causing nausea

Patient

Q: I've never been diagnosed with PKU however my body has adverse affects to aspartame. I just need one sip from a diet/zero beverage and I'll get close to throwing up. I found that even if I chew gum with aspartame in it I get a sour stomach after chewing about 5 pieces. I have mild anxiety that I have been told to treat it when needed with hydroxyzine. I also take Junel Fe 1/20.

I was just wondering if there's a reason I have such bad reactions to aspartame, especially since I don't have PKU.

Symptoms:  Nausea, Headaches
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews